Catastrophic Outcomes: Rapid Multi-Organ Failure from Paraquat Poisoning- A Case Report.
Аннотация
Paraquat dichloride, a potent herbicide widely used in agriculture, poses a severe health risk due to its high toxicity. Ingesting even small amounts can cause fatal multi-organ failure. We report a case of a 19-year-old male who ingested approximately 5 ml of 24% paraquat dichloride. He presented with stable vital signs, but initial laboratory results showed elevated urea (26mg/dL), creatinine (0.97 mg/dL), and hypokalemia (3.2 mEq/L). Despite interventions including gastric lavage, N-Acetyl cysteine, methylprednisolone, and supportive care, he developed severe metabolic acidosis (HCO3- 22.8 to 16.3 mEq/L), acute renal failure (creatinine 0.97 to 4.62 mg/dL, urea 26 to 99 mg/dL, serum potassium 3.2 to 2.62 mEq/L), and multi-organ dysfunction. The unavailability of hemoperfusion has impacted the outcome. The patient's rapid deterioration highlights paraquat's aggressive nature and underscores the necessity for better therapeutic strategies and regulatory measures to prevent such poisoning.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.